Pheniramine maleate: an apparently safe drug causing bullous fixed drug eruption
Published Web Locationhttps://doi.org/10.5070/D3246040693
Fixed drug eruption is a delayed type hypersensitivity reaction to a drug seen most frequently with antibiotics such as tetracyclines, sulfonamides, and NSAIDs such as naproxen and ibuprofen. Although H1-antihistamines rarely elicit cutaneous adverse effects, there have been a few reports in the literature implicating them in causing fixed drug eruption, particularly the piperazine derivatives (hydroxyzine, cetirizine, levocetirizine), and loratadine. However, cutaneous drug reactions with the alkylamine derivatives like pheniramine maleate are extremely uncommon and fixed drug eruptions have not been reported with any of the alkylamine antihistamines to date. We herein report a case of multifocal bullous fixed drug eruption following ingestion of pheniramine maleate.